Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Des Moines, IA

May 10, 2015Calhoun County, Pocahontas County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 10, 2015, 8:41 PM CDT for Calhoun County, Pocahontas County, Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2015, 8:41 PM CDT (01:41 UTC)
Expired
May 10, 2015, 9:30 PM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
2.0 in
Wind
70.0 mph

Counties Calhoun County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:08 PM CDTTSTM WND GST 65Pocahontas, IAMEASURED 65 MPH WIND GUST WITH HAND HELD ANEMOMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS53 KDMX 110141
SVRDMX
IAC025-151-110230-
/O.NEW.KDMX.SV.W.0032.150511T0141Z-150511T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT SUN MAY 10 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POCAHONTAS COUNTY IN NORTHWESTERN IOWA...
  NORTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...

* UNTIL 930 PM CDT

* AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH TWIN
  LAKE...OR 4 MILES NORTHWEST OF ROCKWELL CITY...MOVING NORTH AT 50
  MPH.

  HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH TWIN LAKE AROUND 845 PM CDT.
  MANSON AROUND 850 PM CDT.
  POCAHONTAS AROUND 905 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TWIN
LAKES...PALMER...ROLFE...POMEROY...POCAHONTAS MUNICIPAL AIRPORT...
TWIN LAKES STATE PARK...JOLLEY...HAVELOCK...PLOVER AND GILMORE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4290 9445 4258 9444 4238 9465 4239 9480
      4291 9470
TIME...MOT...LOC 0141Z 193DEG 46KT 4242 9470 

HAIL...2.00IN
WIND...70MPH
 
$$

SKOW
3 follow-up statements
777 
WWUS53 KDMX 110158
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT SUN MAY 10 2015

IAC025-110208-
/O.CAN.KDMX.SV.W.0032.000000T0000Z-150511T0230Z/
CALHOUN IA-
858 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 4270 9444 4256 9450 4256 9477 4291 9470
      4290 9445
TIME...MOT...LOC 0158Z 191DEG 45KT 4261 9469 

$$

IAC151-110230-
/O.CON.KDMX.SV.W.0032.000000T0000Z-150511T0230Z/
POCAHONTAS IA-
858 PM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN POCAHONTAS COUNTY...

AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
POCAHONTAS...MOVING NORTH AT 50 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  POCAHONTAS AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PALMER...ROLFE...POCAHONTAS MUNICIPAL AIRPORT...HAVELOCK...PLOVER AND
GILMORE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4270 9444 4256 9450 4256 9477 4291 9470
      4290 9445
TIME...MOT...LOC 0158Z 191DEG 45KT 4261 9469 

HAIL...2.00IN
WIND...70MPH
 
$$

SKOW
804 
WWUS53 KDMX 110210
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT SUN MAY 10 2015

IAC151-110230-
/O.CON.KDMX.SV.W.0032.000000T0000Z-150511T0230Z/
POCAHONTAS IA-
910 PM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN POCAHONTAS COUNTY...

AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POCAHONTAS...
MOVING NORTH AT 55 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN POCAHONTAS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
ROLFE...POCAHONTAS MUNICIPAL AIRPORT...HAVELOCK AND PLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4267 9453 4269 9474 4291 9470 4290 9445
TIME...MOT...LOC 0210Z 193DEG 46KT 4278 9463 

HAIL...1.50IN
WIND...70MPH
 
$$

SKOW
146 
WWUS53 KDMX 110222
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT SUN MAY 10 2015

IAC151-110232-
/O.EXP.KDMX.SV.W.0032.000000T0000Z-150511T0230Z/
POCAHONTAS IA-
922 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POCAHONTAS COUNTY
WILL EXPIRE AT 930 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4267 9453 4269 9474 4291 9470 4290 9445
TIME...MOT...LOC 0221Z 193DEG 46KT 4278 9463 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:31 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 10, 6:31 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT SUN MAY 10 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 211 PM CDT SUN MAY 10 2015

STRONG TO SEVERE STORMS ONGOING AT TIME OF AFD ISSUANCE. LOW
PRESSURE LOCATED OVER SE SOUTH DAKOTA MAIN SYNOPTIC SCALE DRIVER
FOR SHORT TERM WX. WARM FRONT ATTACHED TO THIS LOW SERVES AS
FOCUSING MECHANISM FOR AFTERNOON/EVENING SEVERE WX. COLD FRONT
ATTACHED TO THIS LOW WILL SERVE AS FOCUSING MECHANISM FOR ROUND 2
OF STORMS TONIGHT. SYNOPTIC SCALE FORCING STRONGEST IN THE WESTERN
PORTION OF OUR CWA. 30 KT LLJ PUSHING THROUGH FROM SW TO NE.
ASCENT REGION OF 300 MB JET OVER NW CWA THROUGH 06Z MON PUSHING
EASTWARD WITH THE LOW AND ITS ATTENDANT COLD FRONT. IN THE
MESOSCALE...BEST TORNADO THREAT LIES WITH THE WARM FRONT...WHICH
SHOULD BE NEAR DES MOINES BY 23Z OR SO. BULK SHEAR VALUES APPROACH
50 KTS...HELICITY VALUES BETWEEN 100 AND 200 SUPPORT...LCL HEIGHTS
OF 750M ALL SUPPORT TORNADOES WITH SUPERCELLS. FOR ROUND
2...TORNADO PARAMETERS WILL BE EAST OF CWA. DCAPE VALUES STILL
LOOK TO BE IN THE 1000 J/KG RANGE. COUPLING THIS WITH GENERAL IA
NOCTURNAL TRENDS...WOULD EXPECT DAMAGING WINDS TO BE BIGGEST
THREAT.

SATELLITE PICKING UP ON A VERY WELL-DEFINED CLEAR SLOT INTO
NEBRASKA. EXPECTING THIS CLEAR SLOT TO COME IN BEHIND THE COLD
FRONT FOR A FEW HOURS MON MORNING...AND THEN ST DECK TO RETURN
TOWARDS THE END OF AND SLIGHTLY BEYOND THE END OF THE SHORT TERM
FCST PERIOD. LOCATIONS THAT RECEIVE HEAVIER RAINFALL MAY
EXPERIENCE PERIODS OF FOG MONDAY MORNING.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 211 PM CDT SUN MAY 10 2015

MAIN FORECAST CONCERN DEALT WITH TEMPERATURES THROUGH MID-WEEK
AND WITH ADDITIONAL THUNDERSTORMS CHANCES BY THURSDAY INTO NEXT
WEEKEND. LEANED TOWARD A BLEND OF THE GFS/ECMWF DUE TO UNCERTAINTY
IN TIMING WITH SYSTEM ON THURSDAY.

MONDAY THROUGH WEDNESDAY...STRONG CAA DEVELOPS THROUGHOUT THE DAY
MONDAY WITH WINDS ATOP THE MIXED LAYER NEAR 35-40 KNOTS BY 21Z.
CERTAINLY BORDERLINE WIND ADVISORY WEST OF INTERSTATE 35 AND
INCREASED SUSTAINED WINDS/GUSTS DURING THE AFTERNOON HOURS
TOMORROW. NO MAJOR CHANGES WITH ONGOING MAX TEMP FORECAST. MAY
SEE A FEW SHOWERS DEVELOP ACROSS THE NORTH WITHIN THE CAA REGIME
AND ENOUGH MOISTURE IN THE MID-LEVELS TO SQUEEZE OUT A FEW DROPS.
LOW CONFIDENCE WITH ANY SIGNIFICANT PRECIP AMOUNTS AND ONLY LEFT
SLIGHT POPS GOING. SURFACE HIGH PRESSURE BUILDS INTO THE REGION
MONDAY NIGHT AND DOMINATES THE WEATHER PATTERN THROUGH THURSDAY.

THURSDAY THROUGH SATURDAY...ZONAL FLOW ALOFT BEGINS TO TRANSITION
TO SOUTHWEST FLOW BY THURSDAY. ECMWF IS ROUGHLY 12 HOURS QUICKER
WITH NEXT 500MB SHORTWAVE TO CUT ACROSS THE STATE THURSDAY. GFS
LAGS BEHIND AND BRINGS IT ACROSS BY LATE THURSDAY EVENING. TIMING
OF THIS SHORTWAVE WILL DETERMINE SEVERE WITH THE ECMWF LEANING
TOWARD HIGHER POTENTIAL FOR SEVERE. ANOTHER STRONG UPPER LOW
PROJECTED VIA ECMWF/GFS LATE IN THE WEEKEND WITH THE GFS FURTHER
NORTH AND THE ECMWF SLIGHTLY FASTER. STILL...THIS SYSTEM LOOKS TO
BE THE NEXT BEST CHANCE FOR SEVERE WEATHER.

&&

.AVIATION...11/00Z
ISSUED AT 630 PM CDT SUN MAY 10 2015

MAIN CONCERNS OVERNIGHT WILL BE LINGERING THUNDER CHANCES AND
WINDS ALONG WITH CIGS. HAVE TIMED STORMS TO PASS THROUGH AREA
PRIOR TO 06Z WITH MOST OF THE STRONGER STORMS SOUTH OF US20. CIGS
WILL VARY FROM VFR TO BRIEF IFR THROUGH 06Z...THEN MFVR TO VFR
THROUGH THE REMAINDER OF PERIOD. AS STRONG LOW PULLS EAST...GUSTY
WEST WINDS WILL DEVELOP WITH SUSTAINED 15-20KTS BECOMING GUSTS 30
KTS AFT 15Z MONDAY MOST AREAS./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KOTENBERG
LONG TERM...PODRAZIK
AVIATION...REV
Hazardous weather outlook, May 10, 7:17 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT SUN MAY 10 2015

IAZ034-045-046-057-058-070-071-081-082-092-093-120030-
CALHOUN-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
717 PM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA THIS EVENING WITH HAIL UP TO THE SIZE OF QUARTERS AND
POTENTIAL FOR A FEW WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS
POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED BY THURSDAY AND
THROUGH NEXT WEEKEND. A FEW SEVERE STORMS MAY OCCUR THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH THIS EVENING. SEVERE
WEATHER REPORTS ARE HIGHLY ENCOURAGED.

IAZ035-036-047-048-059-060-072-073-083-084-094-095-120030-
WEBSTER-HAMILTON-BOONE-STORY-DALLAS-POLK-MADISON-WARREN-CLARKE-
LUCAS-DECATUR-WAYNE-
717 PM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
AREA THIS EVENING WITH HAIL UP TO THE SIZE OF QUARTERS AND
POTENTIAL FOR A FEW WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS
POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED BY THURSDAY AND
THROUGH NEXT WEEKEND. A FEW SEVERE STORMS MAY OCCUR THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH THIS EVENING. SEVERE
WEATHER REPORTS ARE HIGHLY ENCOURAGED.

IAZ004>007-015>017-023>028-033-037>039-044-049-050-061-062-074-
075-085-086-096-097-120030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-
MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
717 PM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SHOWERS AND A FEW NON SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED BY THURSDAY AND
THROUGH NEXT WEEKEND. A FEW SEVERE STORMS MAY OCCUR THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THROUGH THIS EVENING. SEVERE
WEATHER REPORTS ARE HIGHLY ENCOURAGED.

REV

In the hours before

Local storm report, May 10, 7:59 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
759 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TORNADO          LAKE CITY               42.27N 94.74W
05/10/2015                   CALHOUN            IA   TRAINED SPOTTER

            MORE DAMAGE IN LAKE CITY...2-3 FOOT DIAMETER
            TREES UPROOTED IN TOWN, POWERLINES DOWN AND
            MULTIPLE ROOFS OFF HOUSES. TORNADO DAMAGE
            ESTIMATED TO BE 2 BLOCKS WIDE.

&&

FAB
Local storm report, May 10, 8:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
812 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TORNADO          3 ESE JOLLEY            42.45N 94.66W
05/10/2015                   CALHOUN            IA   LAW ENFORCEMENT

            TORNADO ON THE GROUND HEADING TOWARD SOUTH
            TWIN LAKES WILDLIFE REFUGE.

&&

FAB
Local storm report, May 10, 8:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          1 SW MANSON             42.52N 94.55W
05/10/2015                   CALHOUN            IA   STORM CHASER

            TORNADO BOUNCING UP AND DOWN AND BECOMING
            RAIN WRAPPED.

&&

FAB
Local storm report, May 10, 8:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
824 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TORNADO          4 N MANSON              42.59N 94.54W
05/10/2015                   POCAHONTAS         IA   TRAINED SPOTTER

            TORNADO ON GROUND AND BOUNCING/GOING BACK UP
            IN CLOUD.

&&

FAB
Local storm report, May 10, 8:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND GST     3 WSW GLIDDEN           42.05N 94.79W
05/10/2015  E80 MPH          CARROLL            IA   ASOS

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 10, 8:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT SUN MAY 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             LAKE CITY               42.27N 94.73W
05/10/2015  E2.75 INCH       CALHOUN            IA   PUBLIC

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:10 PM CDTSpecial Weather StatementDMXCass50 min
May 10, 7:15 PM CDTTornado Warning Tornado observedDMXCalhoun, Carroll30 min
May 10, 7:37 PM CDTTornado WarningDMXPocahontas23 min
May 10, 7:43 PM CDTTornado Warning Tornado observedDMXCalhoun32 min
May 10, 8:02 PM CDTSevere Thunderstorm WarningDMXCarroll28 min
May 10, 8:12 PM CDTTornado WarningDMXCalhoun, Pocahontas33 min
May 10, 8:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Sac27 min
May 10, 9:32 PM CDTSevere Thunderstorm WarningDMXDallas, Madison18 min
May 10, 10:09 PM CDTSpecial Weather StatementDMXBoone36 min
May 11, 12:13 AM CDTSpecial Weather StatementDMXWorth17 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.